MAUDE Adverse Event Report: PFIZER CONSUMER HEALTH CARE THERMACARE HEATWRAPS MULTI-PURPOSE JOINT PAIN; DISPOSABLE PACK, HOT

PFIZER CONSUMER HEALTH CARE THERMACARE HEATWRAPS MULTI-PURPOSE JOINT PAIN; DISPOSABLE PACK, HOT
Lot Number J52765
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: the root cause category is non-assignable (complaint not confirmed).The sample has not been received at the site for evaluation; the complaint cannot be confirmed.There were occurrences noted in transition notes involving the die cut and web tracking causing cut cells, without the defective wraps for evaluation it cannot be confirmed if this current defect is related to these occurrences.Our manufacturing operations employ quality control procedures which include in-process testing, thermal testing and visual inspection, to ensure the quality of the product being packaged.No quality issues were identified upon this review of the batch device history record, in process attributes and variable quality checks or, inspection of retained samples.Retained samples met the product description and the product is within expiration date.
 
Event or Problem Description
Event verbatim [preferred term] the black powder came up off its like it initiated a heat but it was in the form of black powder [device leakage] ,.Case narrative: this is a spontaneous report from a contactable consumer reporting for mother.A (b)(6) female patient started to receive thermacare heatwrap (thermacare heatwraps multi-purpose joint pain), lot number: j52765, expiry date: apr2017, ndc number: 0573301724, upc number: (b)(4), from unknown date for neck.Medical history was none.Concomitant medications were not reported.The patient had used thermacare heat wraps for as long as they been out (in the market).She was probably been using it for about four to five years.She just opened a brand new box and opened one package out of that box and when she took the packaging off of it to use it a black powder came out of it.And she opened one of them and when she took the packaging off the black powder came up off its like it initiated a heat but it was in the form of black powder.The action taken in response to the event of the product was unknown.The outcome of the event was unknown.According to the product quality complaint group: investigation summary: the root cause category is non-assignable (complaint not confirmed).The sample has not been received at the site for evaluation; the complaint cannot be confirmed.There were occurrences noted in transition notes involving the die cut and web tracking causing cut cells, without the defective wraps for evaluation it cannot be confirmed if this current defect is related to these occurrences.Our manufacturing operations employ quality control procedures which include in-process testing, thermal testing and visual inspection, to ensure the quality of the product being packaged.No quality issues were identified upon this review of the batch device history record, in process attributes and variable quality checks or, inspection of retained samples.Retained samples met the product description and the product is within expiration date.Follow-up (10apr2017): new information reported from a contactable consumer includes: product data (updated lot number).Follow-up (20apr2017): follow-up attempts completed.No further information expected.Follow-up (18may2017): new information received from product quality complaint group includes investigation results.Follow-up attempts are completed.No further information is expected.Follow-up (04apr2017): this follow-up report is being submitted to upgrade this case to a reportable mdr.Company clinical evaluation comment the event "use it a black powder came out of it" (device leakage) was assessed as non-serious.No other adverse event was associated with the use of the device.This is a single potential device malfunction has a theoretical risk to cause skin burn.The event was assessed as associated with the use of the device., comment: the event "use it a black powder came out of it" (device leakage) was assessed as non-serious.No other adverse event was associated with the use of the device.This is a single potential device malfunction has a theoretical risk to cause skin burn.The event was assessed as associated with the use of the device.

Brand Name
THERMACARE HEATWRAPS MULTI-PURPOSE JOINT PAIN
Common Device Name
DISPOSABLE PACK, HOT
Manufacturer (Section D)
PFIZER CONSUMER HEALTH CARE
1231 wyandotte drive
albany GA 31705
MDR Report Key9259827
Report Number1066015-2019-00376
Device Sequence Number16803842
Product Code IMD
UDI-Device Identifier00305733017241
UDI-Public305733017241
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K953442
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/01/2017
Device Lot NumberJ52765
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR
Patient Weight59